Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Eyes PD Patientss

douuble vision blurred vision side effects

  • Please log in to reply
1 reply to this topic

#1 Sewgood750

Sewgood750

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationOHIO

Posted 29 September 2013 - 02:43 PM

I have had PD for 13 years. Five and half years ago I had DBS.  Only one side .   I tried the other side twice without success.       Currently I take 1 100mg of Stalevo first thing in the morning, then 75mg for next 6 dozes, approximately every 2 hours  then if I need anymore a 25/100. carbidopa/levadopa   ..  Along with this I take azilect 1mg,, 3 amantadine 100mg,  a 4mg Neupro patch & a 0.5mg of clonazepam. This was changed on Sept. 11,  2013, from 7 100mg Stalevo and 2 100mg of amantadine. Everything else stayed the same. The change was made because of dyskinesia.  I have an appointment with  a Ophthalmologist  who is a neurologist  on October 15th.  I've had problem with my eyes focusing for over a year, double vision & focus problems esp. with my RIGHT eye.  Sometime it would be just fine and other times my vision was blurry. On Sept 18th my vision problems escalated.  I had blurred vision in both eyes and they were painful.  Sept 21st I went to a med center.  The Dr. from the med center gave me lubricating drops  which didn't help much.  On Monday Sept 23rd I saw my regular ophthalmologist.  He gave me instructions for  lid therapy which consisted of hot towels  covering my  eyes for 5 minutes a day and massage the eye lids after once a day and more lubricating drops. I have a prism on my left lens.  My eyes continue to be blurry so I checked the internet for side effects for all my meds.   I came up with Amantadine having less common side effects of blurred  vision, dizziness, seeing things that are not there and more.   I am wondering if the additional doze of amantadine put me over the top.  I tried to get my doctor for 2 days but have been unsuccessful.  Temporarily I switched back to taking 2 amantadine a day until I talk to the doctor.'  What is your opinion on this?  Do you think the amantadine could be part of my eye problems?



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,737 posts
  • LocationUniversity of Florida

Posted 30 September 2013 - 06:29 AM

Usually this issue is not amantadine.  You could switch back and see if it helps.

 

I would in addition to focusing on the eyes, get a complete neurological examination which may reveal another non-PD cause.


Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





Also tagged with one or more of these keywords: douuble vision, blurred vision, side effects

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users